Alert archive / Colorado / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 6, 2018, 10:06 PM MDT for Yuma County, Colorado. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 10:06 PM MDT (04:06 UTC)
- Expired
- Jun 7, 2018, 2:02 AM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:35 PM MDT | FLASH FLOOD | Yuma, CO | 1-3 INCHES OF STANDING WATER ON HALF OF A LANE ON CEDAR STREET. ROAD STILL PASSABLE. |
| Jun 6, 10:53 PM MDT | HEAVY RAIN 1.69 | Yuma, CO | 1.69 INCHES OF RAINFALL IN THE PAST 3 HOURS FOR DOWNTOWN YUMA. REPORT BY EMERGENCY MANAGER. |
| Jun 6, 10:54 PM MDT | FLASH FLOOD | Yuma, CO | STREET FLOODING REPORTED BY EM IN DOWNTOWN YUMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
367
WGUS53 KGLD 070406
FFWGLD
COC125-070700-
/O.NEW.KGLD.FF.W.0016.180607T0406Z-180607T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
1006 PM MDT WED JUN 6 2018
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Northern Yuma County in northeastern Colorado...
* Until 100 AM MDT.
* At 1006 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Yuma, Wray, Eckley, Alvin, Clarkville, Wauneta and Laird.
This includes Highway 385 between mile markers 239 and 269.
LAT...LON 4044 10205 4001 10205 3999 10280 4000 10280
4000 10279 4035 10279 4035 10278 4044 10278
$$
EV5 follow-up statements
929
WGUS73 KGLD 070513
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1113 PM MDT WED JUN 6 2018
COC125-070700-
/O.CON.KGLD.FF.W.0016.000000T0000Z-180607T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma CO-
1113 PM MDT WED JUN 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR
NORTHERN YUMA COUNTY...
At 1112 PM MDT, the public reported heavy rain from thunderstorms in
Yuma, Colorado. 2.85 inches of rain have fallen. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Yuma, Wray, Eckley, Alvin, Clarkville, Wauneta and Laird.
This includes Highway 385 between mile markers 239 and 269.
LAT...LON 4044 10205 4001 10205 3999 10280 4000 10280
4000 10279 4035 10279 4035 10278 4044 10278
$$
EV716
WGUS73 KGLD 070635
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1235 AM MDT THU JUN 7 2018
COC125-070700-
/O.CON.KGLD.FF.W.0016.000000T0000Z-180607T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma CO-
1235 AM MDT THU JUN 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR
NORTHERN YUMA COUNTY...
At 1234 AM MDT, the public reported heavy rain from thunderstorms in
Yuma, Colorado. 2.92 inches of rain have fallen. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Yuma, Wray, Eckley, Alvin, Clarkville, Wauneta and Laird.
This includes Highway 385 between mile markers 239 and 269.
LAT...LON 4044 10205 4001 10205 3999 10280 4000 10280
4000 10279 4035 10279 4035 10278 4044 10278
$$
EV681
WGUS53 KGLD 070652
FFWGLD
COC125-070900-
/O.EXT.KGLD.FF.W.0016.000000T0000Z-180607T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
1252 AM MDT THU JUN 7 2018
The National Weather Service in Goodland has extended the
* Flash Flood Warning for...
Northern Yuma County in northeastern Colorado...
* Until 300 AM MDT.
* At 1251 AM MDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. 3.17 inches of rain have
fallen in Yuma, Colorado. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Yuma, Wray, Eckley, Alvin, Clarkville, Wauneta and Laird.
This includes Highway 385 between mile markers 239 and 269.
LAT...LON 4044 10205 4001 10205 3999 10280 4000 10280
4000 10279 4035 10279 4035 10278 4044 10278
$$
EV846
WGUS73 KGLD 070737
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
137 AM MDT THU JUN 7 2018
COC125-070900-
/O.CON.KGLD.FF.W.0016.000000T0000Z-180607T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma CO-
137 AM MDT THU JUN 7 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR
NORTHWESTERN YUMA COUNTY...
At 137 AM MDT, the public reported heavy rain from thunderstorms in
Yuma, Colorado. 3.19 inches of rain have fallen. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Yuma and Clarkville.
LAT...LON 4023 10250 4011 10263 4011 10279 4035 10279
4035 10278 4044 10278 4044 10245
$$
EV360
WGUS73 KGLD 070802
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
202 AM MDT THU JUN 7 2018
COC125-070812-
/O.CAN.KGLD.FF.W.0016.000000T0000Z-180607T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma CO-
202 AM MDT THU JUN 7 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN YUMA COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4023 10250 4011 10263 4011 10279 4035 10279
4035 10278 4044 10278 4044 10245
$$
EVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:01 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 6:01 PM MDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Goodland KS 601 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 216 PM MDT Wed Jun 6 2018 An upper ridge extends from the southern high plains into the northern high plains today through Thursday. Both this evening and again on Thursday, a short wave trough migrates east of the Rockies and through the apex of the upper ridge across the central high plains. A good southerly fetch ahead of a weak surface trough is keeping dewpoints in the middle 60s across the eastern sections of the forecast area while dewpoints remain in the 50s over the western sections. Storms are expected to move off the Rockies and move across the plains with additional development in the convergent area over far eastern Colorado where there is currently a frontal boundary draped from east central Colorado to north eastern Nebraska. Some Storm are expected to move eastward across the area along with the upper trough with large hail and damaging winds possible through the evening hours. Storms may continue across the eastern sections of the forecast area after midnight with a possibility of localized heavy rainfall producing areas of flash flooding. Similar conditions are expected on Thursday with another upper trough moving through the apex of the upper ridge and a weak surface through providing a convergent area for storms to initiate during the late afternoon and evening with storm expected to become strong and migrate east across the area during the evening and overnight hours. .LONG TERM...(Thursday night through Wednesday) Issued at 144 PM MDT Wed Jun 6 2018 Weak upper ridging persists into the long term period, along with chances for showers and thunderstorms Thursday night. Ample CAPE and shear will favor strong to severe storms continuing into the evening hours capable of large hail and damaging winds. Will continue to monitor. The general pattern looks to stay the same on Friday and Saturday, with a broad ridge over the High Plains. Disturbances are anticipated to generate additional chances for showers and thunderstorms across the area during the afternoon and evening hours each of these days. The higher potential for severe weather will be on Friday when better instability is in place. By late Saturday, the ridge has shifted eastward, limiting instability and storm development. On Sunday, a shortwave travels from the Pacific Northwest to the northern Rockies and flattens the ridge by Monday. This results in zonal flow over the region for the remainder of the period along with a drier forecast. However, a few storms cannot be ruled out as weak disturbances pass through the westerly flow aloft. A cold front associated with this system traverses the High Plains Sunday night into Monday, dropping temperatures across the region. Highs in the 90s continue on Friday through Sunday, followed by temperatures mainly in the 80s through Wednesday. Low temperatures look to remain in the upper 50s to upper 60s prior to the cold front Sunday night. Thereafter, lows fall into the low 50s to mid 60s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 600 PM MDT Wed Jun 6 2018 Severe Thunderstorm Watch 158 is in effect for the entire Tri- State area until 1 AM MDT /2AM CDT/ tonight. Scattered thunderstorms capable of producing 60 knot gusts and quarter to golf ball size hail could potentially affect both terminals late this evening, primarily between 02-07Z. Otherwise, VFR conditions will prevail. Southeast winds at 15-25 knots this evening will weaken to 10-15 knots overnight. Southeast winds will increase to 15-25 knots late Thu morning and early Thu afternoon (by ~18Z) and persist for the duration of the 00Z TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...JBH AVIATION...VINCENT
Hazardous weather outlook, Jun 6, 4:59 PM MDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 459 PM MDT Wed Jun 6 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-072300- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 459 PM MDT Wed Jun 6 2018 /559 PM CDT Wed Jun 6 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THROUGH TONIGHT... Severe Thunderstorm Watch 158 is in effect for the entire Tri-State area until 1 AM MDT /2 AM CDT/ Thursday morning. Large hail and damaging winds will be the primary severe weather threat. Storms will track from eastern Colorado into northwest Kansas between 6 and 9 PM MDT this evening. Storms will gradually progress east into central Kansas after midnight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Scattered severe thunderstorms capable of producing large hail and damaging winds will be possible during the evening hours on both Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Severe Thunderstorm Watch 158 is in effect for the entire Tri-State area this evening. Spotter activation is requested. Vincent
In the hours before
Special weather statement, Jun 6, 9:20 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Goodland KS
920 PM MDT WED JUN 6 2018
COZ090-091-KSZ001-002-NEZ079-080-070400-
Kit Carson County CO-Yuma County CO-Rawlins KS-Cheyenne KS-
Hitchcock NE-Dundy NE-
920 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO...CHEYENNE AND NORTHWESTERN RAWLINS COUNTIES IN
NORTHWESTERN KANSAS...SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY
COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 1000 PM MDT/1100 PM CDT/...
At 920 PM MDT/1020 PM CDT/, thunderstorm outflow was located along a
line extending from 9 miles northeast of Benkelman to 4 miles west of
Haigler to 13 miles south of Eckley. Movement was southeast at 30
mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
St. Francis, Atwood, Bonny Reservoir, Bird City, McDonald, Hale and
Blakeman.
This includes Highway 385 between mile markers 205 and 210, and
between mile markers 212 and 235.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT/200 AM
CDT/ for northeastern and east central Colorado...northwestern
Kansas...and southwestern Nebraska.
LAT...LON 3983 10098 3961 10173 3951 10240 3986 10255
3999 10219 4001 10159 4013 10132
TIME...MOT...LOC 0320Z 330DEG 24KT 4016 10144 4000 10201 3992 10250
TLLocal storm report, Jun 6, 9:21 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL YUMA 40.13N 102.72W
06/06/2018 E1.25 INCH YUMA CO 911 CALL CENTER
&&Local storm report, Jun 6, 9:25 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 3 NW YUMA 40.16N 102.76W
06/06/2018 M1.00 INCH YUMA CO TRAINED SPOTTER
&&Local storm report, Jun 6, 9:27 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL YUMA 40.13N 102.72W
06/06/2018 M2.00 INCH YUMA CO PUBLIC
FROM TWITTER WITH PICTURE BESIDE AN EGG.
&&Local storm report, Jun 6, 9:31 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
931 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 2 NW WRAY 40.10N 102.24W
06/06/2018 M53 MPH YUMA CO AWOS
AWOS STATION K2V5 (WRAY) REPORTED A
NORTHEAST WIND SUSTAINED AT 43 MPH WITH
GUSTS TO 53 MPH AT 9:15 PM MDT.
&&
VINCENTLocal storm report, Jun 6, 9:58 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
958 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL YUMA 40.13N 102.72W
06/06/2018 E2.75 INCH YUMA CO PUBLIC
FROM TWITTER WITH PICTURE.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:12 PM MDT | Special Weather Statement | GLD | Yuma | 33 min |
| Jun 6, 8:22 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 23 min |
| Jun 6, 8:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Jun 6, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Jun 6, 9:27 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Jun 6, 10:09 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 51 min |
| Jun 7, 12:05 AM MDT | Special Weather Statement | GLD | Yuma | 40 min |
Nearby
Flash Flood Warnings in Colorado, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.